Question About Antidepressants

Discussion in 'Support' started by Nick Pyzik, Jun 30, 2016.

tinnitus forum
    1. Nick Pyzik
      Depressed

      Nick Pyzik Member

      Tinnitus Since:
      6/23/15
      Cause of Tinnitus:
      Listening to in-ear headphones & playing in a band
      Hello everyone,

      It's been awhile since I've posted a thread on here all because I've been trying my absolute best over these 9 continuous months of dealing with my hearing changing, ringing, and the horrible symptoms that have come directly from it.

      Although this thread is not actually for support, I wanted to ask this question that has been popping up every now and then in my head. This is because of how many times antidepressants have been told to be the solution to my problem(s). It's really given out like it's candy. I've done everything I can once again, over these 9 months, to not have to take any sort of medication involving significant structural or chemical changes to my brain. Most importantly, any medication that would or could leave me with certain brain damage or irreversible changes to my brain.

      Therefore, I have strictly stuck to using supplements, herbs, dieting, spices, and other healthy options to push through these days. Although, I'm starting to struggle more and more to just get through a day. The term "Anhedonia" is at the top of the list of the issues I'm dealing with now.

      Finally though, the question I wanted to ask is: Why do most antidepressant medications have to change brain circuity? I'm sure everyone knows that antidepressants affect certain neurotransmitters in our brain like Serotonin or Dopamine. I understand that the thalamus has an important task with our sensory system, but my biggest misunderstanding is why is such significant circuitry changes needed? Is it to bypass unknown damage that has taken place in the brain?
       
    2. william adams
      Wishful

      william adams Member Benefactor

      Location:
      S Jersey
      Tinnitus Since:
      December 2015
      Cause of Tinnitus:
      one week after leg surgery plus hearing loss in higher freq.
      Nick, I understand your concerns but sometimes we need meds to get us through some rough times. My father and my mother took xanax for as long as can remember and was on valium befor that. Neither one encountered any psychological issues and did not abuse either substance. Kevin Hogan actually got rid of tinnitus with taking .05 xanax three times a day zoloft at night dont know the dosage and had psychotherapy amongst other treatments. I take the lowest dosage 0.25 three times a day and it seems to soften my T and take the edge off.. I am not completely habituated but go hours at a time without paying much attention to my high pitched T that I can hear over the TV.
       
      • Informative Informative x 1
    3. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      I really do not understand Kevin Hogan thing though. I got my tinnitus from benzos and a man could cure his T with benzos? How is it possible though? All he did was supress his GABA receptors. Sorry if I sound mean but I have used 10 different SSRIs last 6 years and damaged my brain and now paying the price and I do not understand how they can help others with tinnitus.
       
      • Agree Agree x 2
    4. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Xanax (and every other benzo) has that effect on me too. Can even make it completely silent with that stuff. Really afraid to taper, scared it will come back full force. But I am becoming dependent and having inter dose withdrawal symptoms. My advise: don't start taking any benzos unless there is really nothing else that can be done. They are no cure, just a band aid you will regret in the long run.

      You're question about anti depressants is really complex. I don't have a clue. There are about half a billion cels in your brain which each have 1000 - 10.000 connections.
       
      • Hug Hug x 1
    5. Nick Pyzik
      Depressed

      Nick Pyzik Member

      Tinnitus Since:
      6/23/15
      Cause of Tinnitus:
      Listening to in-ear headphones & playing in a band
      Xanax = Benzodiazepine, which affects the Central Nervous System / Our sensory system = part of the Central Nervous System / The ringing you experience in your brain quite possibly is part of the Central Nervous System.
       
    6. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      I guess so because I have heard this CNS thing for many times in benzo forums and people believe that it will get heal when our CNS heals. I do not know if I can believe it though. CNS is all about neurons right? Then there is no hope for my case because I remember I read somewhere that neurons cannot heal themselves.
       
      • Like Like x 1
    7. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      CNS = plastic. So it can change. It can work around the problem. On another level there are connections in our brain between tinnitus and fear (limbic system). These connections can over time change. So in my opinion TIME is the only healer we have.

      Unfortunately I first have to come off Xanax, my brain needs time to heal from that as well.

      Can somebody please press fast forward?

      Oh...I forgot, I have to come off Mirtazipine too. Long way to go.
       
      • Hug Hug x 1
    8. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      I also have come off mirtazapine too. I do believe it made my tinnitus gradually worse. Do you have any taper plan?
       
    9. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      No, Mirtazipine hasn't caused any worsening of symptoms for me. It makes me sleep and I am so glad it does. Was going without sleep for so long it caused me to go into depression.

      First I will come of Xanax, this will take me at least two month. I've read that tapering Mirtazipine is peanuts compared to quitting Xanax. I'll see it when I get there.
       
    10. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Two months is way too short for coming off a benzo. I suggest you to do it at least for 4 months. I'm glad it did not effect your T. I wish it also happened in my case.
       
    11. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      I only have to taper 0,375 mg (came from 1 mg). I'm taper 1/2 of 0,25 mg every two weeks. So 0,25 a month. I don't think that is fast. It's what my psychiatrist suggested. Hope I will manage.
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.